Ask a doctor

Why is my Mouth Drooping on One Side when I Had Botox in my Forehead?

I had botox in my forehead and crows feet on 31st March - I have had the treatment 3 times before by the same practice with no side effects. Within a week of having the treatment I noticed that my eyelids have gone puffy and that the right hand side of my mouth is drooping. The drooping is particulary noticeable when I am talking or smiling and looks a little like I have had a mini stroke. I contacted the practice who advised that it should go away within 7 to 10 days. Is this normal? Thanks

Doctor Answers (8)

Botox of crow's feet causing droopy mouth

+1

This is an unusual but possible side effect of Botox product diffusing into the cheek and muscles that control smiling - it will go away after a period of 3-4 months. Be patient.


Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Complication with botox beyond crows feet and smiling

+1

If botox is injected or the medicine diffuses towards the inner lower cheekbone or beyond, it may relax the lower eyelid muscle and its pump action will lessen so that fluid may accumulate.  The smile muscle or lip elevators, can also relax so that when one tries to smile or brush teeth, the other side may elevate normally but the side that was affected by botox will not respond giving a sroke-like appearance.  This will all go away with time, but can take up to 12 weeks or more.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox for forehead and crow's feet causing puffy eyelids and a droopy mouth

+1

If Botox is placed too deeply into the crow's feet, it can cause puffiness under the eyes.  If Botox is placed too far down the crow's feet into the cheek, it can prevent the side of the mouth from lifting so you will have some drooping.  Fortunately, these effects will wear off in a few months.  Ensure you receive treatment from a board certified dermatologist or plastic surgeon to obtain the best possible results from your Botox treatment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

You might also like...

Uneven smile after Botox

+1

Greetings~

I'm sorry to hear about your unfortunately Botox experience.  Without seeing you it is difficult to say with certainty but it sounds like your Botox was placed too low in the forehead and too far down on the crows feet and more in to the cheek.  The forehead usually resolves more quickly than the cheek.  If the zygomaticus muscle was effected by the injections into the crows feet it can take weeks to months to resolve...the good news is, it will resolve.  Though these things do not happen frequently, they are definitely potential risks with injection.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Why is my Mouth Drooping on One Side when I Had Botox in my Forehead?

+1

When Botox is injected too low, on the face, it can weaken the muscle of facial animation.  This may have been the case.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Why is my Mouth Drooping on One Side when I Had Botox in my Forehead?

+1

The injector was too agressive on the forehead which made your brows sink and went too low on crows feet and weakened the zygomaticus muscle.

Do better research next time

Best.

Peter Malouf, DO
Dallas Dermatologist
5.0 out of 5 stars 71 reviews

Botox for crows feet must be placed carefully

+1

When the crows feet injection for Botox is administered too low, it can affect the Zygomaticus muscle.  This muscle is in the cheek area, and raises the upper lip.  If affected, it can alter the appearance of your smile.  It might last 2-4 months and there is not much which can be done.  Always search out the credentials of the person injecting you!

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Botox and Drooping On One Side Of Face

+1

It is possible that the placement of the Botox for your crow's feet on your right side may have been a bit lower this time than in the past.  If the placement is too low , the muscles of facial expression on that side of the face can be affected.   The good and the bad about Botox is it goes away; however, one cannot predict how long the side effect will last.  

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.